Alert archive / Montana / High Wind Warnings in 2012
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 26, 2012, 8:24 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 8:24 PM MST (03:24 UTC)
- Expired
- Jan 27, 2012, 3:14 AM MST
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS75 KTFX 270324 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 824 PM MST THU JAN 26 2012 MTZ009-270430- /O.CAN.KTFX.HW.W.0009.000000T0000Z-120127T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 824 PM MST THU JAN 26 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG AND GUSTY WINDS WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MILES WILL CONTINUE ACROSS THE AREA TONIGHT. $$ MTZ014-271200- /O.NEW.KTFX.HW.W.0010.120127T0324Z-120127T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN 824 PM MST THU JAN 26 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST FRIDAY FOR ELEVATIONS BELOW 4000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ELEVATIONS BELOW 4000 FEET...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE TONIGHT AND DIMINISH TOWARDS MORNING. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH. * ELEVATIONS: FOR ELEVATIONS ABOVE 4000 FEET. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
287 WWUS75 KTFX 271014 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 314 AM MST FRI JAN 27 2012 MTZ014-271115- /O.CAN.KTFX.HW.W.0010.000000T0000Z-120127T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN 314 AM MST FRI JAN 27 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS IN THE FLESHER PASS AND SILVER CITY AREAS HAVE DIMINISHED AND STRONG WINDS ARE NO LONGER EXPECTED. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 26, 5:15 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 26, 5:15 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 515 PM MST THU JAN 26 2012 UPDATE TO AVIATION .DISCUSSION... TONIGHT THROUGH SATURDAY...WINDS HAVE INCREASED ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AS SHORTWAVE ENERGY MOVES THROUGH THE AREA. AS A RESULT HAVE ISSUED A HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH EARLY FRIDAY MORNING THOUGH WINDS SHOULD BE LIGHTER AT TIMES TONIGHT. BLOWING SNOW IS ALSO EXPECTED IN THIS AREA WITH REDUCED VISIBILITIES AT TIMES...ESPECIALLY OVER MARIAS PASS. OVERALL...UNSETTLED NORTHWEST FLOW WILL RESIDE OVER THE REGION WITH A WEAK COOL FRONT EXPECTED TO PASS THROUGH CENTRAL MONTANA TONIGHT. EVEN THOUGH LITTLE MOISTURE IS EXPECTED WITH THIS SYSTEM...SOME LIGHT SNOW IS POSSIBLE IN THE MOUNTAINS WITH LIGHT CONVECTIVE SHOWERS OVER THE PLAINS THIS EVENING BEFORE SUNSET. NOT CONFIDENT ON PRECIP AMOUNTS IN THE PLAINS GIVEN THE CONVECTIVE NATURE OF THE ACTIVITY THIS AFTERNOON AND WILL CONTINUE TO MONITOR. TEMPERATURES WILL FALL CLOSER TO SEASONAL AVERAGES FOR FRIDAY BUT WILL BE COOLER THAN OVER THE LAST FEW DAYS. MAINLY DRY CONDITIONS ARE EXPECTED ON FRIDAY WITH MODELS HINTING AT A VERY SMALL CHANCE OF MOUNTAIN SHOWERS SO HAVE KEPT SLIGHT CHANCE POPS IN THE MOUNTAINS THROUGH TOMORROW. ANOTHER SHORTWAVE IS EXPECTED FRIDAY NIGHT INTO SATURDAY AND AGAIN EXPECT ONLY SLIGHT PRECIP CHANCES IN THE PLAINS WITH CHANCE OF PRECIP IN THE MOUNTAINS. LITTLE MOUNTAIN SNOW ACCUMULATIONS ARE ANTICIPATED. MLV SATURDAY NIGHT THROUGH THURSDAY...EXPECT A RATHER WINDY PERIOD OF WEATHER SATURDAY NIGHT THROUGH SUNDAY...WITH THE STRONGEST WINDS EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. HIGH WIND HIGHLIGHTS MIGHT BE NEEDED FOR THIS EVENT. EXPECT A CHANCE FOR SHOWERS OVER MUCH OF THE REGION ON SUNDAY...BUT THE PRECIPITATION AMOUNTS SHOULD BE FAIRLY LIGHT. THERE WILL BE ANOTHER CHANCE FOR SHOWERS ON MONDAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH. THEN ANY PRECIPITATION FROM TUESDAY THROUGH THURSDAY SHOULD BE CONFINED MAINLY TO THE MOUNTAINS. AGAIN...PRECIPITATION AMOUNTS IN THE MOUNTAINS LOOK TO BE ON THE LIGHT SIDE FROM TUESDAY THROUGH THURSDAY. AFTERNOON HIGHS WILL GENERALLY AVERAGE ABOUT 5 TO 10 DEGREES ABOVE NORMAL THROUGH MUCH OF THE EXTENDED. BRUSDA && .AVIATION... UPDATED 0015Z. CONDITIONS WILL MOSTLY REMAIN VFR THROUGH THE DAY ON FRIDAY ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA...UNLESS OTHERWISE SPECIFIED BELOW. A DISTURBANCE ALOFT IS BRINGING GUSTY WESTERLY WINDS WITH AREAS OF CLOUDS AND RAIN/SNOW SHOWERS TO THE AREA CURRENTLY. THE CLOUDS/SNOW SHOWERS ARE GENERALLY OBSCURING THE TOPS OF THE MOUNTAINS ACROSS WESTERN AND SOUTHWEST MONTANA. ISOLATED RAIN/SNOW SHOWERS ARE LIMITED TO THE VICINITY OF A SURFACE LOW PRESSURE SYSTEM ACROSS NORTH CENTRAL (KCTB KHVR) AND CENTRAL (KLWT) MONTANA. HOWEVER...THE CANADIAN COLD FRONT WITH THIS LOW WILL SWING SOUTH THROUGH THE AREA OVERNIGHT AS THE UPPER LEVEL DISTURBANCE EXITS THE AREA...BRINGING SCATTERED SNOW SHOWERS WITH POSSIBLE MVFR CONDITIONS AND DECREASING WINDS TO THE ENTIRE AREA. THESE SHOWERS WILL DECREASE FROM THE NORTHWEST AFTER 06Z AND CONTINUE THROUGH 15Z. MAINLY MID/HIGH LEVEL CLOUDINESS WITH SOME LINGERING MOUNTAIN SHOWERS WILL PERSIST INTO THE DAY ON FRIDAY WITH GUSTY WESTERLY WINDS INCREASING ONCE AGAIN. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 21 33 20 38 / 20 10 0 10 CTB 18 32 16 33 / 10 10 0 10 HLN 18 30 12 34 / 10 10 0 10 BZN 15 31 12 36 / 10 20 0 10 WEY 3 19 -3 22 / 50 20 10 20 DLN 13 29 12 33 / 10 10 0 10 HVR 16 34 16 35 / 20 10 10 10 LWT 17 30 14 33 / 30 20 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 AM MST FRIDAY NORTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 26, 2:49 PM MST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 249 PM MST THU JAN 26 2012 MTZ010-012-014-044-046-048-049-272200- EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 249 PM MST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF BLOWING SNOW CAN BE EXPECTED...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT FOOTHILLS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND EASTWARD TO THE INTERSTATE 15 CORRIDOR SATURDAY NIGHT INTO SUNDAY. ADDITIONALLY PERIODS OF MOUNTAIN SNOW CAN BE EXPECTED SUNDAY THROUGH MONDAY. THUS...HIGH WIND OR WINTER WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THIS UPCOMING EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011-013-015-045-047-050>055-272200- BEAVERHEAD-HILL-CHOUTEAU-MADISON-LIBERTY-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 249 PM MST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-272200- NORTHERN ROCKY MOUNTAIN FRONT- 249 PM MST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH EARLY FRIDAY MORNING. HIGH WINDS AND BLOWING SNOW ARE EXPECTED TONIGHT CAUSING HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND EASTWARD TO THE INTERSTATE 15 CORRIDOR SATURDAY NIGHT INTO SUNDAY. ADDITIONALLY PERIODS OF MOUNTAIN SNOW CAN BE EXPECTED SUNDAY THROUGH MONDAY. THUS...HIGH WIND OR WINTER WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THIS UPCOMING EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 26, 3:40 PM MST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 PM MST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST HEART BUTTE 48.29N 112.84W
01/26/2012 M64 MPH PONDERA MT MESONET
64 MPH WIND GUSTS AT HEART BUTTE RAWS
&&
CZThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:34 AM MST | High Wind Watch | TFX | 35 hr | |
| Jan 27, 3:35 PM MST | High Wind Warning | TFX | 55 hr |
Nearby
High Wind Warnings in Montana, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.